Thunderstorm Wind, Hamilton
- When
- July 29, 4:30 PM EST
- Where
- Hamilton County, Jennings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.600, -83.100
Power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 29, 1:15 PM EST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT TUE JUL 29 2003 CURRENT...IN THE UPPER LEVELS...WK VORT MAX CONTINUES E OF THE GA COAST IN OTHERWISE LIGHT AND VARIABLE FLOW. UPPER TROF DIGGING INTO MID-ATLC STATES EXTENDING FROM E CN UPPER LOW. AT THE SFC...WK TROF OVER SPINE OF N FL PENINSULA. QUASI-STATIONARY FRONT WELL TO THE N OVER THE CAROLINAS AND N GA AND AL. AFTER A BIT MORE MID CLOUDS THAN YESTERDAY...CONVECTION SLOW TO FORM. HOWEVER... A FEW SHOWERS AND TSTMS NOW APPEARING ON RADAR. STRONGER SW SFC WINDS...BOTH AT THE SFC AND IN THE BOUNDARY LAYER SPELL A LATER E COAST SEABREEZE PINNED CLOSER TO THE COAST. PUBLIC...GFS AND MESO-ETA IN AGREEMENT THAT BEST CHANCES OF PRECIP IN THE NEAR TERM WILL BE WED AFTN. 500 MB HEIGHTS PROGGED TO RISE 20M ON THU AFTN WITH GENERAL NVA (NEG VORT ADVECTION) ACROSS THE AREA. AS A RESULT...WILL GO ROUGHLY 50% POPS WED...WITH 40-50% FOR THU. GULF COAST SEABREEZE WILL CONTINUE TO BE THE MOST DOMINANT DUE TO SW FLOW ON N SIDE OF RIDGE. HOWEVER... MESO-ETA FOUS SHOWS LESS BOUNDARY LAYER SPEEDS THE NEXT TWO DAYS...SO THE ATLC SEABREEZE WILL PRESS A BIT FARTHER INLAND EACH DAY. TEMPS TO CONTINUE NEAR NORMAL. EXTENDED...STILL APPEARS ANY FRONTS WILL STAY WELL N OF AREA THRU EARLY NEXT WEEK. GFS SHOWS POSSIBILITY OF FURTHER FRONTAL PROGRESSION BY TUE...BUT WILL HOLD OFF ON THIS FOR ANOTHER RUN OR TWO. SO...WILL STAY THE COURSE WITH ONLY MINOR MODIFICATIONS. NEAR CLIMO TEMPS AND POPS. MARINE...HAVE LEANED MORE TOWARD THE ETA FOR WINDS. NO HEADLINES. FIRE WX...NO CONCERNS. PRELIMINARY POINT TEMPS/POPS... FCSTID = 31 AMG 70 90 71 91 / 30 50 40 40 SSI 74 88 75 87 / 30 40 30 40 JAX 72 90 72 91 / 30 50 40 40 SGJ 74 86 74 87 / 30 50 40 40 GNV 73 90 72 91 / 30 50 40 40 OCF 73 91 73 92 / 30 50 40 40 JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CARROLL/CAMP/BOONE
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-292200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A MOIST SOUTHWEST FLOW COMBINED WITH A WEAK UPPER LEVEL DISTURBANCE WILL PRODUCE ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON. THE HIGHEST CONCENTRATION OF STORMS WILL BE ACROSS NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA. THE MAIN IMPACTS FROM THESE STORMS WILL BE HEAVY RAINS OF OVER 2 INCHES... FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OVER 40 MPH...AND POSSIBLE HAIL. ONE OR TWO OF THE STRONGEST STORMS MAY REACH SEVERE LIMITS PRODUCING PENNY SIZED HAIL AND WIND GUSTS AROUND 60 MPH. IF STORMS APPROACH YOUR AREA...SEEK SAFE SHELTER. REMEMBER IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/CARROLL
GAZ150-163-291845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 209 PM EDT TUE JUL 29 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL WARE AND NORTHEASTERN CLINCH COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM... AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF ARGYLE TO 6 MILES NORTH OF HOMERVILLE...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND COGDELL...WARESBORO...MANOR...DEENWOOD...SUNNYSIDE AND NEEDHAM THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING ALONG COUNTY ROAD 122 FROM COGDELL TO WAYCROSS. HESS
GAZ150-163-291845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT TUE JUL 29 2003 ...A SIGNIFICANT WEATHER ADVISORY CONTINUES FOR CENTRAL WARE AND NORTHEASTERN CLINCH COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING THROUGH 245 PM... AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF WAYCROSS TO 5 MILES NORTHEAST OF ARGYLE...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WARESBORO...COGDELL...ARGYLE...DEENWOOD...MANOR...WAYCROSS... SUNNYSIDE AND NEEDHAM THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING OF LOW LYING AREAS...MAINLY ALONG COUNTY ROAD 122 FROM COGDELL TO WAYCROSS. HESS
GAZ150-163-164-291945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT TUE JUL 29 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLINCH...SOUTHERN WARE AND WESTERN CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM... AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES NORTHWEST OF STEVEN FOSTER STATE PARK...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK AND THE OKEFENOKEE NATIONAL WILDLIFE REFUGE THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HESS
FLZ024-GAZ164>166-292045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 413 PM EDT TUE JUL 29 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN...CHARLTON AND WESTERN NASSAU COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM... AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES WEST OF TARBORO TO 2 MILES WEST OF HOMELAND TO 14 MILES SOUTHWEST OF FOLKSTON...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND...TARBORO...FOLKSTON...WOODBINE...COLESBURG...KINGS FERRY...KINGSLAND AND HARRIETTS BLUFF THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS...MAINLY ALONG HIGHWAY 1 AND 301 FROM FOLKSTON TO HILLIARD. HESS
FLZ020-021-GAZ162-292115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 451 PM EDT TUE JUL 29 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR THE WESTERN SECTIONS OF ECHOLS...HAMILTON AND SUWANNEE COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM... AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST OF STATENVILLE TO 9 MILES WEST OF SUWANNEE RIVER STATE PARK...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF VALDOSTA TO 8 MILES SOUTHEAST OF MADISON...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING PARK... LURAVILLE...NEWBURN...SUWANNEE RIVER STATE PARK...CROSSROADS... STATENVILLE...LIVE OAK AND JENNINGS THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HESS
FLZ020-021-GAZ162-163-292145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 PM EDT TUE JUL 29 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN CONTINUED FOR CLINCH...ECHOLS...HAMILTON AND SUWANNEE COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING THROUGH 545 PM... AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MAYDAY TO CROSSROADS TO DOWLING PARK...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF LAKELAND TO 7 MILES NORTH OF SUWANNEE RIVER STATE PARK TO 12 MILES SOUTH OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE...MAYDAY... CROSSROADS...SUWANNEE RIVER STATE PARK...JENNINGS...DOWLING PARK... NEWBURN AND JASPER THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361629.